Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 10, NWS Wichita, KS

April 6, 201026 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 6, 2010, 3:22 AM CDT for 26 counties in Kansas. It took effect at Apr 6, 2010, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 3:22 AM CDT (08:22 UTC)
In effect from
Apr 6, 2010, 9:00 AM CDT
Expired
Apr 6, 2010, 9:36 PM CDT
In force
13 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS73 KICT 060822
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 AM CDT TUE APR 6 2010


KSZ032-033-047>053-067>072-082-083-091>096-098>100-062130-
/O.NEW.KICT.WI.Y.0010.100406T1400Z-100407T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
322 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* TIMING...OF WINDS INCREASING WILL BE BY MID-MORNING FOR MUCH OF
  CENTRAL AND SOUTHEAST KANSAS. SOME LOCATIONS MAY NOT SEE THE
  STRONGEST WINDS UNTIL THIS AFTERNOON.

* WINDS...OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL BE COMMON
  ACROSS THE ADVISORY AREA.

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING
  ESPECIALLY ON EAST WEST ORIENTED ROADS...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES THAT ARE MOST AFFECTED BY CROSS WINDS. AS
  WINDS BECOME WESTERLY BEHIND THE DRYLINE...MOTORISTS ALONG NORTH
  SOUTH ORIENTED ROADS SHOULD USE EXTRA CAUTION DUE TO CROSS WIND
  POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHRECK
4 follow-up statements
650 
WWUS73 KICT 062042
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT TUE APR 6 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070100-
/O.CON.KICT.WI.Y.0010.000000T0000Z-100407T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
342 PM CDT TUE APR 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...


A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...GUSTY SOUTH WINDS WILL CONTINUE MAINLY EAST OF THE
  KANSAS TURNPIKE THIS AFTERNOON. MEANWHILE...A COLD FRONT WILL
  CONTINUE TO PUSH THROUGH CENTRAL AND PORTIONS OF SOUTH CENTRAL
  KANSAS LATE THIS AFTERNOON. 

* WINDS...OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL BE COMMON 
  ACROSS THE ADVISORY AREA. 

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES THAT ARE MOST AFFECTED
  BY CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
COX
184 
WWUS73 KICT 070045
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT TUE APR 6 2010

KSZ049-051>053-067>072-082-083-091>096-098>100-070145-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-100407T0100Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
745 PM CDT TUE APR 6 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

WINDS ARE EXPECTED TO DIMINISH BY DARK WITH SUSTAINED SPEEDS LESS
THAN 30 MPH. HOWEVER THEY COULD BE STRONGER IN AND NEAR ANY 
THUNDERSTORMS.

$$

KSZ032-033-047-048-050-070300-
/O.EXT.KICT.WI.Y.0010.000000T0000Z-100407T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
745 PM CDT TUE APR 6 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE 
  AREA UNTIL LATER THIS EVENING.

* WINDS...OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL BE COMMON 
  ACROSS THE ADVISORY AREA. 

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES THAT ARE MOST 
  AFFECTED BY CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
263 
WWUS73 KICT 070114
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT TUE APR 6 2010

KSZ067-082-091-070300-
/O.EXA.KICT.WI.Y.0010.000000T0000Z-100407T0300Z/
RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER
814 PM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE AREA 
  UNTIL LATER THIS EVENING. 

* WINDS...OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL BE COMMON 
  ACROSS THE ADVISORY AREA. 

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES THAT ARE MOST 
  AFFECTED BY CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-050-070300-
/O.CON.KICT.WI.Y.0010.000000T0000Z-100407T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
814 PM CDT TUE APR 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE AREA 
  UNTIL LATER THIS EVENING. 

* WINDS...OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL BE COMMON 
  ACROSS THE ADVISORY AREA. 

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES THAT ARE MOST 
  AFFECTED BY CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
580 
WWUS73 KICT 070236
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT TUE APR 6 2010

KSZ032-033-047-048-050-067-082-091-070345-
/O.CAN.KICT.WI.Y.0010.000000T0000Z-100407T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
936 PM CDT TUE APR 6 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$

KED

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:10 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 6, 3:10 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 AM CDT TUE APR 6 2010

.DISCUSSION...

MAIN FORECAST CONCERNS ARE GUSTY WINDS TODAY AND THUNDERSTORM
CHANCES THIS AFTERNOON AND TONIGHT.

TODAY-TONIGHT:
AN UPPER LEVEL TROUGH IS MOVING INTO THE ROCKIES THIS MORNING...WITH
A SURFACE LOW STRENGTHENING IN THE LEE OF THE ROCKIES. CONVECTION
THAT DEVELOPED MONDAY EVENING HAS MOVED INTO NORTHEAST NEBRASKA AND
IOWA...AND THE DRYLINE HAS RETREATED ACROSS WESTERN PORTIONS OF
KANSAS AND OKLAHOMA. SURFACE WINDS HAVE CONTINUED TO BE QUITE GUSTY
OVERNIGHT...AND WILL INCREASE AGAIN THIS MORNING. WE WILL BE ISSUING
A WIND ADVISORY FOR THE ENTIRE FORECAST AREA...AND ALTHOUGH SOME
LOCATIONS WILL NOT SEE ADVISORY CRITERIA WINDS UNTIL THIS
AFTERNOON...WE WILL KEEP IT SIMPLE AND INCLUDE ALL COUNTIES IN THE
SAME TIMEFRAME.

THE DRYLINE WILL MOVE EAST AGAIN TODAY...WITH THE COLD FRONT
TRAILING BEHIND AND EVENTUALLY PUSHING EASTWARD THROUGH THE FORECAST
AREA LATE THIS AFTERNOON AND TONIGHT. WARM MID-LEVELS WILL KEEP
THUNDERSTORMS AT BAY UNTIL MID-AFTERNOON...WHEN THE CAP DECREASES
ENOUGH TO ALLOW STORMS TO DEVELOP. AT THAT POINT...THE DRYLINE WILL
LIKELY HAVE MADE IT THROUGH WICHITA. WITH 0-6KM SHEAR OF 55 TO 65
KNOTS AND 1500-2500J/KG MLCAPE DURING THE LATE AFTERNOON...ANY OF
THE STORMS THAT DEVELOP CAN BECOME SUPERCELLS AND PRODUCE LARGE HAIL
AND GUSTY WINDS...AND A TORNADO OR TWO CANNOT BE RULED OUT. THESE
STORMS WILL THEN TRANSITION TO BE MORE LINEAR AS THEY MOVE INTO
SOUTHEAST KANSAS FOR THE EVENING AND SHOULD BE EAST OF THE FORECAST
AREA BY MIDNIGHT OR SO.

WEDNESDAY-SUNDAY:
AS THE UPPER LOW MOVES THROUGH THE AREA ON WEDNESDAY...WOULD EXPECT
SOME SHOWERS ACROSS CENTRAL AND POSSIBLY SOUTH CENTRAL KANSAS. DOES
NOT LOOK LIKE ANY REAL SIGNIFICANT RAINFALL...BUT WILL KEEP SOME
PRECIPITATION CHANCES GOING DURING THE DAY WEDNESDAY. AFTERNOON
TEMPERATURES WILL BE BELOW NORMAL FOR MOST OF THE AREA.

AFTER THE UPPER LOW MOVES THROUGH...QUIETER WEATHER WILL BE IN STORE
FOR THE NEXT FEW DAYS. UPPER FLOW WILL BRIEFLY BECOME MORE ZONAL FOR
THE REMAINDER OF THE WEEK...BEFORE THE NEXT UPPER TROUGH MOVES ONTO
THE WEST COAST. TEMPERATURES WILL CLIMB ABOVE NORMAL ONCE
AGAIN...WITH 70S EXPECTED THROUGH THE WEEKEND.

SCHRECK

&&

.FIRE WEATHER...
WHERE THERE IS STILL QUITE A BIT OF CURED GRASS...FIRE DANGER WILL
BE VERY HIGH BOTH TODAY AND WEDNESDAY. FIRE DANGER WILL APPROACH
EXTREME IN CENTRAL KANSAS THIS AFTERNOON WITH WINDS AROUND 30 TO 35
MPH AND GUSTS TO 45 MPH. ALSO...AS THE DRYLINE MOVES EASTWARD
TODAY...RELATIVE HUMIDITIES WILL DROP TO 15 TO 20 PERCENT BEHIND THE
DRYLINE.

FIRE WEATHER CONDITIONS IMPROVE FOR THURSDAY AND FRIDAY...WITH
LIGHTER WINDS AND CLEAR SKIES.

SCHRECK

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED MVFR CIGS ARE EXPECTED OVERNIGHT...THOUGH CONFIDENCE ON
THE AREAL EXTENT IS NOT AS HIGH BASED ON LATEST SATELLITE TRENDS
AND 00Z MODEL GUIDANCE. OCCASIONALLY STRONG AND GUSTY WINDS WILL
PREVAIL ACROSS MUCH OF THE AREA THROUGH THE FORECAST VALID PERIOD.
DEEP SURFACE LOW PRESSURE ACROSS NORTHWEST KANSAS WILL BEGIN TO
MOVE EAST LATE TONIGHT THRU TUESDAY...AS THE ASSOCIATED UPPER TROF
EJECTS OUT ACROSS THE CENTRAL PLAINS. A RATHER STRONG PRESSURE
GRADIENT WILL EXIST ACROSS THE AREA INTO EARLY TUESDAY MORNING
WITH STRONG SOUTH WINDS. WINDS WILL VEER TO THE WEST-SOUTHWEST
BEHIND THE DRY LINE FRONT ON TUESDAY AFTERNOON ACROSS CENTRAL
KANSAS WITH DEEP MIXING CONTINUING TO PROMOTE STRONG/GUSTY WINDS.
SCATTERED CONVECTION IS POSSIBLE AHEAD OF THE FRONT ACROSS
SOUTHEAST KANSAS ON TUESDAY AFTERNOON. WINDS WILL SHIFT TO THE
NORTHWEST ACROSS CENTRAL KANSAS BEHIND THE SURFACE COLD FRONT BY
TUESDAY EVENING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    84  44  59  35 /  10  10  20  10
HUTCHINSON      83  39  57  34 /  10  10  30   0
NEWTON          82  42  55  35 /  10  10  30  10
ELDORADO        79  45  56  36 /  20  20  20  10
WINFIELD-KWLD   82  46  62  35 /  20  20  10  10
RUSSELL         76  38  54  32 /  10  10  50   0
GREAT BEND      75  35  54  31 /  10  10  50   0
SALINA          80  43  54  35 /  10  10  50  10
MCPHERSON       80  40  53  34 /  10  10  30  10
COFFEYVILLE     76  52  64  38 /  30  60  10  10
CHANUTE         77  50  62  37 /  30  60  10  10
IOLA            76  50  61  37 /  30  50  10  10
PARSONS-KPPF    76  52  63  38 /  30  60  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 5, 10:24 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT MON APR 5 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1024 PM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS NORTH OF
I-70. IF STORMS DEVELOP THEY WILL LIKELY BE STRONG WITH GUSTY
WINDS TO 50 MPH AND HAIL UP TO NICKEL SIZE.

GUSTY SOUTH WINDS WILL RESULT IN VERY HIGH FIRE DANGER ACROSS
PORTIONS OF CENTRAL KANSAS AND THE FLINT HILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE ON TUESDAY AFTERNOON AND
EVENING EAST OF KANSAS TURNPIKE...AS THE FRONTAL BOUNDARY PUSHES
THROUGH THE AREA. BOTH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE...BUT AN ISOLATED TORNADO CANNOT BE RULED EARLY TUESDAY
EVENING. THE SEVERE THREAT WILL TRANSITION TO MORE OF A DAMAGING
WIND THREAT FOR SOUTHEAST KANSAS FOR TUESDAY NIGHT AS THE COLD
FRONT PUSHES RAPIDLY EAST.

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS CENTRAL KANSAS
AND THE FLINT HILLS TUESDAY THROUGH WEDNESDAY. VERY HIGH FIRE
DANGER WILL AGAIN BE POSSIBLE FOR PARTS OF CENTRAL AND SOUTHEAST
KANSAS ON THURSDAY.

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA SUNDAY NIGHT. AT
THIS TIME...A FEW STRONG STORMS LOOK POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:10 AM CDTRed Flag WarningICTBarton, Butler, Chase, Ellsworth, Greenwood, Harper and 8 more15 hr
Apr 6, 2:29 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion61 min
Apr 6, 3:20 PM CDTAreal Flood WarningICTChase4 hr
Apr 6, 3:25 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion65 min
Apr 6, 3:55 PM CDTAreal Flood WarningICTButler5 hr
Apr 6, 4:32 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion58 min
Apr 6, 4:39 PM CDTAreal Flood WarningICTMarion5 hr
Apr 6, 5:18 PM CDTFlash Flood WarningICTButler, Chase, Marion5 hr
Apr 6, 5:34 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick56 min
Apr 6, 5:50 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 6, 6:08 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion42 min
Apr 6, 6:37 PM CDTSevere Thunderstorm WarningICTChase30 min
Apr 6, 6:43 PM CDTSevere Thunderstorm WarningICTGreenwood62 min

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.